Differential and Integral Equations

Three-term spectral asymptotics for the perturbed simple pendulum problems

Tetsutaro Shibata

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This paper is concerned with the perturbed simple pendulum problem $$ -u''(t) + g(u(t)) = \lambda \sin u(t), \ \ u(t) > 0, \ \ t \in I := (-T, T), \ \ u(\pm T) = 0, $$ where $\lambda > 0$ is a parameter. It is known that if $\lambda \gg 1$, then the corresponding solution develops the boundary layers. We adopt a new parameter $\epsilon \in (0, T)$ which characterizes both the boundary layers and the height of the solution and parametrize a solution pair $(\lambda, u)$ by $\epsilon$, namely, $(\lambda, u) = (\lambda(\epsilon), u_\epsilon),$ and establish the three-term asymptotics for $\lambda(\epsilon)$ as $\epsilon \to 0$.

Article information

Differential Integral Equations, Volume 17, Number 1-2 (2004), 215-226.

First available in Project Euclid: 21 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34B15: Nonlinear boundary value problems


Shibata, Tetsutaro. Three-term spectral asymptotics for the perturbed simple pendulum problems. Differential Integral Equations 17 (2004), no. 1-2, 215--226. https://projecteuclid.org/euclid.die/1356060480

Export citation